What If The Pulmonary TB Drug Changes?
Good night, I’m Mia, 20 years old. I was diagnosed with pulmonary TB 3 weeks ago. The first week I took red medicine but I was not able and mutah every time I eat or drink until I have no energy, then I was taken to the hospital and stopped red medicine and replaced with other drugs which I then took for 1 week, but then the medicine I was replaced again with injectable drugs, for liver reasons. I am confused whether this treatment will work and how long will my treatment count be calculated?
Hello Mia, thanks for asking.
TB treatment does consist of several different regimens (drug combinations) depending on the type of TB. In some patients there were significant side effects such as nausea, vomiting, jaundice, dark urine, allergic reactions, vision problems, hearing loss, or decreased liver function. In those cases, the doctor will generally change the type of treatment. In your case, the doctor's action is actually good, that is, replace the drug with a type that does not cause nausea, vomiting in you. But we did not know the reason why the doctor changed the drug back. Surely the doctor will give the medicine as indicated. Possibly after the doctor changed your medicine, then the doctor conducted a liver function test and found that there was a suspicion of decreased liver function. So maybe if the doctor suspects a decrease in liver function, the drug is replaced again with another type.
You should consult directly with the treating doctor. If the doctor feels that your treatment in the first few weeks is ineffective because you always vomit, then maybe the calculation of the start of your treatment will shift. Then the treatment will be continued according to the target of 6 or 9 months. If you regularly follow this treatment, then your treatment should be complete. Do not change doctors who treat without getting clarity about your therapy, because this can result in drug withdrawal.
Hopefully this answer can help you. Regards.